MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT

BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT
Model Number EV08181CD
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date 09/2021).
 
Event or Problem Description
It was reported that during a balloon expandable stent placement via right femoral vein access, the stent allegedly migrated of the balloon and began to bend after advancing into the introducer sheath.Reportedly, a new stent was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing-related cause for this event.Investigation summary: the device was returned for evaluation.The device appeared to be bloody.The stent was noted to be loose on the balloon and dislodged proximally.The failure mode ¿2981 ¿ material twisted¿ is confirmed as the middle of the stent was noted to be bunched.No kinks were identified on the catheter as well as no anomalies to the luers and y-body.The balloon was examined under magnification and stent crimp marks were visible on the balloon.Therefore, based on the returned sample, the investigation is also confirmed for dislodgement of the stent.The definitive root cause for the identified dislodged and material twisted stent could not be determined based upon available information.It is unknown whether procedural issues involving the user's sheath contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: g4 h11: b5, h3, h6(results, conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a balloon expandable stent placement via right femoral vein access, the stent allegedly migrated off the balloon and began to bend after advancing into the introducer sheath.Reportedly, a new stent was used to complete the procedure.There was no reported patient injury.

Brand Name
VALEO BALLOON EXPANDABLE STENT
Common Device Name
BALLOON EXPANDABLE STENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9280655
Report Number2020394-2019-04372
Device Sequence Number16765137
Product Code FGE
UDI-Device Identifier00801741000799
UDI-Public(01)00801741000799
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEV08181CD
Device Catalogue NumberEV08181CD
Device Lot NumberGFDV0754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 MO
Patient Weight9